|Follow up on best meds
Sep 19, 2003
My doctor told me today he would use Kaletra at the outset but drop it after my vl gets under control. Others will be viread and emtriva. My vl at last test was 175K (down from 475K) but tcells dropped from 350 to 257! I am now scared and starting meds tommorow. Re other factors. I work out regularly, am pretty thin, cholsterol ok at last check and I quit smoking in 87 and all drinking/druds in 85. Thanksd for all your help. Kevin
| Response from Dr. Young
This should be very potent- though only formally evaluated in one ongoing study. Kaletra should be a very potent start, and it's only issue is tolerability (compared with non-nukes)-- all else equal, the potency and resistance-avoidance make this a very sound way to start. If you should turn out to have side effects, hang in there, 'cus most go away pretty quickly, and if they don't there are certainly other options.
No need to be scared-- perhaps apprehensive; but the meds are so much better tolerated than in the past; take the meds with some food in your stomach- this smooths out things considerably.
Good luck- and keep us posted. I'm sure that plenty of readers would be very interested to know how your first days or weeks go. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes An Acute Symptom Of AIDS?
- Swollen Lymph Nodes Could I Have Acute HIV Infection
- Tingling In Feet Could I Have Acute HIV Infection
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
- Pain In Urethra After Anal Fingering Worried I Have
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.